Madurai doctor’s death not linked to Covid vaccination: Health Dept
Harini who took the first dose of Covid-19 vaccine Covishield on February 5, reportedly developed fever and body pain on March 5, four weeks after taking the vaccine.
Published: 18th March 2021 05:02 AM | Last Updated: 18th March 2021 05:02 AM | A+A A-
MADURAI: Denying social media messages that claimed link between Covid-19 vaccine and the death of 26-year-old Hari Harini, a postgraduate student at Madurai Medical College, last week, the district health department has clarified that she took the first dose of Covishield over a month ago and died last week due to anaphylactic shock that was most likely caused by a painkiller injection administered by her doctor-husband.
Hari Harini who was a postgraduate student at the department of Anaesthesiology in Madurai Medical College was married to Dr Ashok Vignesh, a postgraduate student in the department of general surgery at the Madurai Medical College. The couple who got married in November last was residing at Mela Anuppanadi.
Harini who took the first dose of Covid-19 vaccine Covishield on February 5, reportedly developed fever and body pain on March 5, four weeks after taking the vaccine. “In a bid to treat her at their residence, her husband reportedly administered the painkiller injection Diclofenac. A few hours later, she started vomiting and fell unconscious,” police sources said.
Avaniapuram police registered a case and an RDO probe was also initiated. District Immunisation Officer Dr KV Arjun Kumar said that Harini was shifted to a private hospital on March 5 around 7.30 am and was put on mechanical ventilation. “She died six days later, on March 11 afternoon,” he said. For the past couple of days, messages linking Harini’s death with Covid vaccination are doing the rounds in social media. The message also urges the public not to take any other injection or medicine after taking the jab of Covid vaccine.
“The autopsy was performed on March 12 and the provisional diagnosis state that she suffered hypoxic ischemic encephalopathy (brain dysfunction due to inadequate oxygen supply) due to anaphylactic shock (severe allergic reaction). The anaphylactic shock could have occurred due to the painkiller injection,” Arjun Kumar said. He also ruled out that the death was due to vaccination. He further said that the painkiller injection Diclofenac is not being used in healthcare facilities for many years now and that injectable painkillers are usually avoided.